Indiana, 2008Winter Storm in Indiana, February 11 to 12, 2008
February 11 to 12, 2008 · NWS LMK · 10 events in 10 counties and zones
Snow changed to sleet and then freezing rain during the overnight period and early morning hours Tuesday February 12. Between 2 to 4 inches of snow fell across extreme southern Indiana along and just north of Interstate 64 from Dubois county eastward through Clark county.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow changed to sleet and then freezing rain during the overnight period and early morning hours Tuesday February 12. Between 2 to 4 inches of snow fell across extreme southern Indiana along and just north of Interstate 64 from Dubois county eastward through Clark county. Freezing rain developed later in the morning on Feb 12th and deposited an average of 1/4 of an inch of ice across all of south-central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 11, 3:30 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 11, 3:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EST MON FEB 11 2008
.SHORT TERM (TONIGHT INTO MONDAY MORNING)...
WILL NOT CHANGE THE WARNING OR ADVISORY AREAS...WILL HOWEVER LOWER
THE SNOW/ICE ACCUMS A BIT FROM THE MIDDAY UPDATE.
HEAVY AREA OF SNOW/SLEET HEADING EAST ALONG AND JUST TO THE SOUTH OF
THE OHIO RIVER WITH FREEZING RAIN TO THE SOUTH OVER WEST KY.
BASED ON NEW FCST SOUNDING DATA AND ACARS SOUNDINGS OUT OF
SDF...EXPECT A PERIOD OF HEAVY SNOW/SLEET ALONG THE OHIO RIVER WITH
MAINLY SNOW NORTH OF THE RIVER AND SNOW...SLEET...FREEZING RAIN OVER
NORTH CENTRAL KENTUCKY. IF APPEARS THE BLUEGRASS REGION WILL NOT GET
INTO THE PCPN TIL AFTER DARK AND THAT APPEARS TO BE MAINLY
SLEET/SNOW FOR THOSE COUNTIES NORTH OF LEXINGTON AND SNOW...SLEET OR
FREEZING RAIN FOR THOSE COUNTIES ADJACENT TO FAYETTE...EAST AND
WEST.
NAM 18Z GUIDANCE STILL SHOWS THE HEAVIEST PCPN...MOVING
EAST/NORTHEAST ALONG THE OHIO RIVER...BUT HAS BACKED OFF A BIT ON
THE AMOUNTS THIS EVE...WHEN WE EXPECTED MOST OF THE ACCUMULATING
SNOW TO OCCUR. THINK WE WILL STILL SEE A BURST OF HEAVY SNOW/SLEET
THIS EVE WILL A LULL AFTER MIDNIGHT..BEFORE SIGNIFICANT PRECIP
RETURNS TUE MRNG. STILL EXPECT A MAX OF SNOW ACROSS OUR SRN INDIANA
COUNTIES WITH PRECIP TYPE THERE PRIMARILY SNOW THRU MUCH OF THE
NIGHT...PICKING UP TOWARD DAWN TUE MORNING.
IT APPEARS OUR SCNTRL KY COUNTIES WILL BE SPARED MOST OF THE
FROZEN/FREEZING PCPN WITH LITTLE SIGNIFICANT PCPN EXPECTED THERE TIL
THE WEE HOURS OF TONIGHT INTO TUE MRNG. BY THEN...TEMPS SHUD BE WELL
ABOVE FREEZING.
ALL FREEZING/FROZEN PCPN SHUD BE WINDING DOWN AFTER WARNING
EXPIRATION BY MIDDAY TUE.
.LONG TERM (TUESDAY THROUGH SUNDAY)...
TUESDAY THROUGH THURSDAY...
MAIN CONCERN FOR LONGER TERM PERIOD WILL BE PRECIP TYPE ON TUES AND
ENDING THE PRECIP TUES NIGHT. WILL CONTINUE TO SIDE WITH THE COLDER
NAM GUIDANCE. MODEL SOUNDING INDICATE THAT BY 12Z TUES...AREAS
SOUTH OF THE WARNING AREA SHOULD BE ALL RAIN BY THEN. EXPECT A
WINTRY MIX OF SN/FZRA/IP OVER THE WARNED AREA THROUGH 15Z. 15-18Z
EVERYONE SHOULD BE RAIN EXCEPT SOUTHERN INDIANA WHICH WILL HOVER
NEAR THE FREEZING MARK SO HAVE KEPT A RAIN OR SNOW PRECIP TYPE THERE
THROUGH THE AFTERNOON. 12Z GFS AND 12Z ETA IN DECENT AGREEMENT THAT
SFC LOW SHOULD BE NEAR THE NRN KY/SW OH BORDER BY 21Z TUES AND
CONTINUE TO MOVE NE FROM THERE. THIS WILL ALLOW COLD AIR BEHIND
THIS SYSTEM TO FILTER IN AS WINDS SHIFT TO THE NW. EXPECT PRECIP
TYPE TO TRANSITION ONCE AGAIN TO LIGHT SNOW SHOWERS AS TEMPS FALL
BELOW FREEZING FROM WEST TO EAST. PRECIP INTENSITY SHOULD BE
WINDING DOWN IN THE WESTERN CWA STARTING AROUND 21Z TO 0Z AND
CONTINUE TO DO SO ACROSS THE ENTIRE FA THROUGH THE EVENING HOURS.
LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED WITH THE ENDING SNOW
SHOWERS TUES NIGHT.
AS FOR TEMPS...HAVE TWEAK LOWS DOWN A BIT FOR TUES NIGHT AND WED
NIGHT. WED NIGHT LOWS MAY NEED TO GO EVEN COLDER OVER SOUTHERN
INDIANA AS GFS PROGS A DECENT COLD POOL OVER THAT AREA INTO IN/OH.
ALSO TWEAKED HIGHS FOR WED DOWN A BIT.
WED AND THURS SHOULD BE DRY WITH HIGH PRESSURE DOMINATING AND SKIES
CLEARING.
.FRIDAY THROUGH MONDAY...
EXTENDED PART OF FCST SHOWS MORE UNSETTLED WEATHER...BUT DETAILS AND
TIMING ARE VERY TENUOUS...WITH DISAGREEMENT AMONG MODELS.
OPERATIONAL GFS ECMWF AND GEM SHOW AT LEAST TWO OPPORTUNITIES FOR
MORE PRECIP UNDER A GENERAL MEAN W TO SW FLOW ALOFT. LOOKS LIKE
FIRST SYSTEM WILL BE RELATIVELY WEAKER WITH SOME PRECIP FOR FRIDAY.
AT THIS TIME...MODEL THERMAL PROFILES SHOW RAIN ALTHOUGH COULD BE A
PROBLEM AT ONSET IF PRECIP COMES IN EARLY ENOUGH FRIDAY ACROSS NRN
AREAS WITH CHILLY LOW-LEVELS...OR IF LATER MODEL RUNS COME IN COLDER
IN GENERAL.
THIS SYSTEM FCST TO EXIT FRIDAY NIGHT OR EARLY SATURDAY FOLLOWED BY
A STRONGER SYSTEM FOR ROUGHLY SUNDAY TIME FRAME. GFS IS STRONGER AND
FARTHER N WITH THIS SYSTEM THAN ECMWF WITH UPR LOW LIFTING NEWD FROM
SRN PLAINS ACROSS OH VALLEY. GFS ENSEMBLES DO SHOW RELATIVE
AGREEMENT WITH OPERATIONAL GFS. MEANWHILE...GEM SEEMS TO DAMPEN OUT
SYSTEM WITH A REFLECTION OF IT MOVING ACROSS SRN TIER OF STATES.
ECMWF AND GFS...WHILE NOT THE SAME...SHOW BETTER CONTINUITY THAN
GEM.
THIS SYSTEM ALSO APPEARS TO BE PRIMARILY A RAIN MAKER UNLESS AGAIN
LOW LEVELS CAN REMAIN COLD ENOUGH AT ONSET OR IF LATER RUNS COME IN
COLDER. ECMWF DOES SHOW A NICE RIGHT ENTRANCE REGION OVER OH VALLEY
WHICH CAN...IN THEORY...LEAD TO KEEPING A LITTLE COLDER AIR IN PLACE
DUE TO AGEOSTROPHIC FLOW ASSOCIATED WITH DIRECT THERMAL CIRCULATION
WITHIN ENTRANCE REGION. HOWEVER EVEN THE ECMWF AT THIS TIME FAVORS
RAIN. THE MORE AMPLIFIED GFS SHOWS A CHANGEOVER TO SOME SNOW LATE
SUNDAY ON BACK SIDE OF SYSTEM...BUT NOT TOO MUCH STOCK PLACED IN
THIS SCENERIO YET GIVEN TIME FRAME AND DIFFERENCES IN MODEL
SOLUTIONS. OVERALL...SOME ADJUSTMENTS MADE TO OPERATIONAL GRIDS BUT
NOTHING TOO DRASTIC AT THIS TIME.
.AVIATION / (18Z TAFS)...
VERY COMPLICATED SET OF TAFS...WITH BIGGEST PROBLEM THE MODEL
SOLUTION CONFLICT. THE MODELS SURFACE AND BOUNDARY LAYER
TEMPERATURES DID NOT INITIALIZE WELL...WITH CLOUD COVER AND ELY
COOL WINDS KEEPING TEMPS DOWN. ANYWAY...EXPECT EVAPORATIVE COOLING
TO MOISTEN THE LOWER LAYERS OF THE ATMOSPHERE...SO VIRGA WILL
QUICKLY BECOME LIGHT SNOW AND THEN MORE MODERATE TO ISOLATED HEAVY
SNOW BURSTS THIS EVENING. THE LOW LAYERS ARE ALREADY MOISTENING IN
CGI RIGHT NOW. THIS WILL DROP MID DECK CIGS AT LEX AND SDF TO 030
TO 040 CIGS BETWEEN 22 AND 00Z.
STRONG ISENTROPIC ASCENT WILL BRING HEAVIER PRECIP AND LOWER
VISIBILITY AT SDF DURING UPS OVERNIGHT PUSH...SO DE ICING
OPERATIONS WILL BE IN FULL SWING. SWLY BOUNDARY LAYER TO H9 WILL
WARM OVERNIGHT...WHICH WILL SHIFT THE SNOW TO A MIXTURE OF SLEET
AND FZRA WITH PEAK OF THIS FROM 8Z TO 12Z. THIS WILL CAUSE
DANGEROUS FLYING CONDITIONS...MVFR TO NEAR IFR FLIGHT CONDITIONS.
FOR BWG...ELEVATED CONVECTION IS LIKELY WITH STRONG LOW LEVEL JET
ALONG WITH ELEVATED INSTABILITY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO
12 PM EST /11 AM CST/ TUESDAY FOR MOST OF NORTH CENTRAL AND
EAST CENTRAL KY.
WINTER WEATHER ADVISORY FROM 4 PM EST /3 PM CST/ THIS AFTERNOON
TO 12 PM EST /11 AM CST/ TUESDAY FOR SOUTHERN PARTS OF NORTH
CENTRAL AND EAST CENTRAL KY.
IN...WINTER STORM WARNING FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO
12 PM EST /11 AM CST/ TUESDAY FOR ALL OF SOUTHERN INDIANA.
&&
SHORT TERM....DK
LONG TERM....AML/TF
AVIATION...JDGHazardous weather outlook, Feb 11, 12:40 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EST MON FEB 11 2008
INZ076>079-083-084-089>092-KYZ023>025-029>043-049-121745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-CLARK KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL AND EAST CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER STORM WARNING IS IN EFFECT FROM 4 PM EST THIS AFTERNOON
THROUGH NOON TUESDAY.
SNOW WILL DEVELOP LATE THIS AFTERNOON AND SHOULD BE HEAVY AT
TIMES FOR A PERIOD OF TIME THIS EVENING OVER SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL AND EAST CENTRAL KENTUCKY...
INCLUDING LOUISVILLE FRANKFORT AND LEXINGTON. THE SNOW WILL CHANGE
TO SLEET OR FREEZING RAIN ALONG AND SOUTH OF THE RIVER LATE THIS
EVENING OR OVERNIGHT. SNOW SHOULD MIX WITH SLEET OR FREEZING RAIN
NORTH OF THE RIVER FROM DUBOIS COUNTY EAST TO JEFFERSON COUNTY
INDIANA. PRECIPITATION SHOULD CHANGE TO A COLD RAIN SOUTH OF THE
RIVER...ESPECIALLY OVER EAST CENTRAL KENTUCKY TUESDAY MORNING.
SNOW AMOUNTS OF 8 TO 12 INCHES ARE POSSIBLE FROM DUBOIS TO
JEFFERSON COUNTY INDIANA IF THE SNOW DOES NOT MIX WITH OR CHANGE
TO SLEET OR FREEZING RAIN. JUST NORTH OF THE RIVER...6 TO 10
INCHES ARE POSSIBLE IF THE PRECIPITATION DOES NOT CHANGE TO SLEET
OR FREEZING RAIN TOO QUICKLY. IN LOUISVILLE...4 TO 8 INCHES OF
SNOW IS POSSIBLE IF PRECIPITATION REMAINS SNOW FOR SEVERAL HOURS.
OVER EAST CENTRAL KENTUCKY FROM LEXINGTON NORTHWARD...3 TO 6
INCHES OF SNOW IS POSSIBLE THIS EVENING IF THE SNOW DOES NOT
CHANGE TOO QUICKLY TO SLEET OR FREEZING RAIN LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SNOW...SLEET AND FREEZING RAIN WILL CONTINUE TUESDAY MORNING OVER
SOUTH CENTRAL INDIANA NORTH OF METRO LOUISVILLE BEFORE
DIMINISHING OR ENDING BY AFTERNOON. FREEZING RAIN ALONG AND JUST
SOUTH OF THE OHIO RIVER INCLUDING LOUISVILLE SHOULD CHANGE TO A
COLD RAIN IN THE MORNING. RAIN OR FREEZING RAIN EARLY TUESDAY
MORNING WILL FALL AS ALL RAIN IN EAST CENTRAL KENTUCKY INCLUDING
LEXINGTON.
THE WINTER PRECIPITATION WILL CREATE DANGEROUS TRAVEL CONDITIONS
WITH VERY SLICK ROADWAYS. USE EXTREME CAUTION IF TRAVELING FROM
LATE THIS AFTERNOON THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT
AND TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
KYZ026>028-045>048-053>057-121745-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM EST THIS
AFTERNOON THROUGH NOON TUESDAY.
SNOW WILL DEVELOP LATE THIS AFTERNOON...WITH PERIODS OF SNOW
CONTINUING THIS EVENING BEFORE CHANGING QUICKLY TO SLEET THEN
FREEZING RAIN LATER THIS EVENING. PRECIPITATION SHOULD THEN CHANGE
TO RAIN OVERNIGHT AS SURFACE TEMPERATURES RISE SLOWLY ABOVE
FREEZING.
SNOW AMOUNTS OF UP TO 1 TO 3 INCHES ARE POSSIBLE BEFORE THE
PRECIPITATION CHANGES QUICKLY TO SLEET AND FREEZING RAIN. ICE
AMOUNTS OF UP TO AROUND ONE TENTH OF AN INCH ARE POSSIBLE BEFORE
PRECIPITATION THEN CHANGES TO RAIN.
THE WINTER PRECIPITATION TONIGHT WILL CREATE HAZARDOUS TRAVEL
CONDITIONS WITH SLICK ROADWAYS. USE CAUTION IF TRAVELING LATE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FREEZING RAIN OR RAIN OVERNIGHT TONIGHT WILL FALL AS ALL RAIN ON
TUESDAY MORNING...WHICH WILL CONTINUE INTO EARLY TUESDAY AFTERNOON
BEFORE DIMINISHING. NO SIGNIFICANT ADDITIONAL ICE ACCUMULATION IS
EXPECTED ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
KYZ061>067-070>078-081-082-121745-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1240 PM EST MON FEB 11 2008 /1140 AM CST MON FEB 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT RAIN OR FREEZING RAIN IS EXPECTED OVER PARTS OF SOUTH
CENTRAL KENTUCKY INCLUDING BOWLING GREEN AND AREAS TO THE NORTH
AND WEST OF THE CITY LATE THIS AFTERNOON. PRECIPITATION SHOULD
THEN CHANGE TO SPOTTY LIGHT RAIN THIS EVENING. ALTHOUGH THERE
COULD BE A FEW SLICK SPOTS ON ROADS AND OVERPASSES LATE THIS AFTERNOON
AND EARLY EVENING...NO SIGNIFICANT ICING IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AS A COLD FRONT APPROACHES AND MOVES THROUGH SOUTH CENTRAL
KENTUCKY ON TUESDAY...PERIODS OF RAIN AND A FEW THUNDERSTORMS ARE
EXPECTED. SOME OF THE RAIN COULD BE HEAVY AT TIMES WHICH MAY PRODUCE
PONDING ON SOME ROADS AND LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SLICK SPOTS AROUND AND NORTH
AND WEST OF BOWLING GREEN THROUGH EARLY THIS EVENING...THEN ANY
LOCAL FLOOD PROBLEMS IF THEY DEVELOP DUE TO THE POSSIBILITY OF
HEAVY RAINFALL ON TUESDAY.
TWF
In the hours before
Local storm report, Feb 11, 1:22 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM EST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 S BIRDSEYE 38.28N 86.69W
02/06/2008 CRAWFORD IN DEPT OF HIGHWAYS
STATE ROAD 145 CLOSED FROM JUNCTION 145/ST64 TO 145/I64
DUE TO HIGH WATER.
0130 AM FLASH FLOOD 2 WNW UNIONTOWN 38.24N 86.70W
02/06/2008 PERRY IN DEPT OF HIGHWAYS
STATE ROAD 145 FROM JUNTION OF 145/ST64 TO 145/I64 CLOSED
DUE TO HIGH WATER
&&
MSSpecial weather statement, Feb 11, 3:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EST MON FEB 11 2008
INZ076>079-083-084-089>092-KYZ023>034-038-045-046-053-054-063>065-
112300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-HART KY-GREEN KY-
TAYLOR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
SPRINGFIELD...HODGENVILLE...LEBANON...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE
356 PM EST MON FEB 11 2008 /256 PM CST MON FEB 11 2008/
...WINTRY PRECIPITATION IS MOVING IN...
AT 345 PM EST REGIONAL NATIONAL WEATHER SERVICE DOPPLER RADARS
SHOWED A LARGE AREA OF PRECIPITATION...OCCASIONALLY
HEAVY...STREAMING STEADILY EASTWARD FROM SOUTHERN ILLINOIS AND
WESTERN KENTUCKY INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY.
SURFACE REPORTS SHOW THIS AREA OF PRECIPITATION TO BE A MESSY MIX OF
SNOW...SLEET...AND FREEZING RAIN.
AS THIS AREA OF PRECIPITATION CONTINUES TO MOVE EAST RESIDENTS
ALONG AND NORTH OF THE OHIO RIVER CAN EXPECT PRIMARILY SNOW LATE
THIS AFTERNOON...WITH AN ICY MIX OF SNOW AND SLEET...AND POSSIBLY
FREEZING RAIN...FARTHER SOUTH TOWARDS THE WENDELL FORD AND MARTHA
LAYNE PARKWAYS.
ROAD CONDITIONS WILL QUICKLY DETERIORATE LATE THIS AFTERNOON AND
THIS EVENING. USE GREAT CAUTION WHEN DRIVING...OR PLAN YOUR TRIP
FOR ANOTHER TIME. STAY TUNED TO NOAA WEATHER RADIO AND CHECK OUR
WEBSITE...WEATHER.GOV/LOUISVILLE...FOR THE LATEST INFORMATION.
13
Winter Storm, Clark
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Public
- Coordinates
- 38.477, -85.707 (the zone’s center; the record gives no point)
One to 3 inches snow of fell late on the 11th...followed by 1/4 inch freezing rain early on the 12th.
Winter Storm, Dubois
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Dubois forecast zone
- Reported by
- Public
- Coordinates
- 38.364, -86.880 (the zone’s center; the record gives no point)
Two to 4 inches of snow fell late on the 11th...followed by 1/4 inch of freezing rain early on the 12th.
Winter Storm, Crawford
- When
- February 11, 4:00 PM EST to February 12, 4:00 PM EST
- Where
- Crawford forecast zone
- Reported by
- Public
- Coordinates
- 38.292, -86.452 (the zone’s center; the record gives no point)
One to 3 inches of snow fell...followed by 1/4 inch freezing rain early on the 12th of February.
Winter Storm, Harrison
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Harrison forecast zone
- Reported by
- Public
- Coordinates
- 38.195, -86.111 (the zone’s center; the record gives no point)
Four to 5 inches of snow fell during the evening of the 11th...followed by freezing rain early on the 12th.
Winter Storm, Floyd
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Floyd forecast zone
- Reported by
- Public
- Coordinates
- 38.319, -85.907 (the zone’s center; the record gives no point)
Four inches of snow fell during the evening of February 11th. Later, 1/4 of an inch of ice glazed surfaces the next morning.
Winter Storm, Jefferson
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Public
- Coordinates
- 38.786, -85.439 (the zone’s center; the record gives no point)
One inch of snow fell the evening of the 11th. This was followed by 1/4 of an inch of ice the morning of the 12th.
Winter Storm, Orange
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Public
- Coordinates
- 38.542, -86.495 (the zone’s center; the record gives no point)
An inch of snow fell the evening of the 11th. This was followed by 1/4 of an inch of ice on the 12th.
Winter Storm, Perry
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Perry forecast zone
- Reported by
- Public
- Coordinates
- 38.080, -86.638 (the zone’s center; the record gives no point)
Three inches of snow fell the evening of the 11th, followed by 1/4 of an inch of ice early on the 12th.
Winter Storm, Scott
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Scott forecast zone
- Reported by
- Public
- Coordinates
- 38.685, -85.747 (the zone’s center; the record gives no point)
One quarter of an inch of ice coated surfaces during the early morning on the 12th.
Winter Storm, Washington
- When
- February 11, 4:00 PM EST to February 12, 12:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Public
- Coordinates
- 38.600, -86.105 (the zone’s center; the record gives no point)
One inch of snow fell the evening of February 11th. This was followed by 1/4 of an inch of ice early on the 12th.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, February 11 to 12, 20081 death · 4 injured · $10 million · 17 events
- Winter Weather and Cold in Arkansas, February 11 to 12, 20082 deaths · 8 events
- Winter Weather in Missouri, February 11, 200839 injured · 11 events
- Winter Storm in Kentucky, February 11 to 12, 2008$9.0 million · 14 events
- Winter Storm in Missouri, February 11 to 12, 2008$9.0 million · 9 events
- Winter Storm in Ohio, February 11 to 12, 2008$830,000 · 11 events
- Winter Storm in Indiana, February 11 to 12, 2008$100,000 · 6 events
- Winter Storm in Kentucky, February 11 to 12, 2008$35,000 · 20 events
- Winter Weather in Illinois, February 11, 20083 injured · 11 events
- Ice Storm in Missouri, February 11 to 12, 200828 events
- Winter Weather in South Dakota, February 11 to 12, 200816 events
- Winter Weather in Wisconsin, February 11 to 12, 200816 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69545, 69548, 69552, 69554, 69555, 69558, 69560, 69562, 69563, 85069.